Alert archive / South Carolina / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 5, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jan 4, 2023, 10:35 AM EST for 8 counties in South Carolina. It was in force for 40 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 4, 2023, 10:35 AM EST (15:35 UTC)
- Expired
- Jan 4, 2023, 11:15 AM EST
- In force
- 40 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Considerable
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Lexington County, SC, Orangeburg County, SC, Richland County, SC, Sumter County, SC
The radar
The Charleston,SC radar (KCLX), 68 km from the middle of the area, began a volume at 15:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 4, 10:40 AM EST | TORNADO | 4 W Woodford, SC | A NATIONAL WEATHER SERVICE SURVEY TEAM CONFIRMED AN EF-1 TORNADO WITH PEAK WINDS OF 90 MPH THAT TRACKED NORTH OF WOODFORD, IN LEXINGTON AND ORANGEBURG COUNTIES. THE TORNADO STARTED NEAR THE INTERSECTION TO CEDAR CREEK ROAD AND HIGHWAY 178. THE EF-1 DAMAGE BEGA |
| Jan 4, 10:43 AM EST | TSTM WND DMG | 4 W Woodford, SC | MULTIPLE TREES DOWN NEAR THE INTERSECTION OF HIGHWAY 178 AND POOLS MILL ROAD. POSSIBLE TORNADO. TIME ESTIMATED FROM RADAR. |
| Jan 4, 10:48 AM EST | TSTM WND DMG | 2 Nw Woodford, SC | TREES DOWN AND DAMAGE TO A CARPORT IN THE 1400 BLOCK OF WOODFORD ROAD. POSSIBLE TORNADO DAMAGE. |
| Jan 4, 10:50 AM EST | TSTM WND DMG | 2 N Woodford, SC | POSSIBLE TORNADO. |
| Jan 4, 10:52 AM EST | TSTM WND DMG | 2 S Swansea, SC | |
| Jan 4, 11:00 AM EST | TSTM WND DMG | 3 Wnw Rowesville, SC | SC HIGHWAY PATROL REPORTED TREES IN ROADWAY AT MCMILLAN AND CANNON BRIDGE ROAD. TIME ESTIMATED BY RADAR. |
| Jan 4, 11:02 AM EST | TORNADO | 7 Sse Sandy Run, SC | A NATIONAL WEATHER SERVICE SURVEY TEAM CONFIRMED A BRIEF EF-0 TORNADO WITH PEAK WINDS OF 75 MPH IN WESTERN CALHOUN COUNTY. THE TORNADO BRIEFLY DEVELOPED EAST OF OTT SISTERS ROAD BEFORE CROSSING SWEETBAY ROAD. SEVERAL PINE TREES WERE SNAPPED AND UPROOTED IN A S |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 4, 8:36 AM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 3.6 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 463 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted.
893
WUUS52 KCAE 041535
SVRCAE
SCC003-009-011-017-063-075-079-085-041615-
/O.NEW.KCAE.SV.W.0005.230104T1535Z-230104T1615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
1035 AM EST Wed Jan 4 2023
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
Calhoun County in central South Carolina...
Eastern Barnwell County in central South Carolina...
Bamberg County in central South Carolina...
Southeastern Lexington County in central South Carolina...
West central Sumter County in central South Carolina...
Northeastern Aiken County in central South Carolina...
Orangeburg County in central South Carolina...
Southeastern Richland County in central South Carolina...
* Until 1115 AM EST.
* At 1034 AM EST, severe thunderstorms were located along a line
extending from 9 miles south of Red Bank to near Blackville to near
Martin, moving east at 45 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated. This storm has a history of producing
wind damage.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Orangeburg, Barnwell, Bamberg, Denmark, McEntire Air Base,
Brookdale, Blackville, St. Matthews, Gaston, Branchville, Bowman,
Eastover, Orangeburg County Airport, Barnwell State Park, Congaree
National Park, Hopkins, Claflin College, South Carolina State
University, Sandy Run and Gadsden.
This includes Interstate 26 between mile markers 118 and 162.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 PM EST for central South
Carolina.
For your protection seek shelter inside a sturdy building and stay
away from windows.
A Tornado Watch remains in effect until 200 PM EST for central South
Carolina.
&&
LAT...LON 3312 8119 3311 8136 3313 8144 3337 8133
3383 8133 3400 8063 3347 8059 3323 8070
3312 8089 3309 8088 3306 8090 3310 8094
3303 8108
TIME...MOT...LOC 1534Z 260DEG 41KT 3380 8128 3339 8128 3307 8143
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH
$$
gpl1 follow-up statement
825
WWUS52 KCAE 041605
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
1105 AM EST Wed Jan 4 2023
SCC003-011-041615-
/O.CAN.KCAE.SV.W.0005.000000T0000Z-230104T1615Z/
Barnwell SC-Aiken SC-
1105 AM EST Wed Jan 4 2023
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BARNWELL AND
NORTHEASTERN AIKEN COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 200 PM EST for central South
Carolina.
LAT...LON 3312 8119 3344 8108 3388 8111 3400 8063
3347 8059 3323 8070 3312 8089 3309 8088
3306 8090 3310 8094 3303 8108
TIME...MOT...LOC 1605Z 260DEG 41KT 3386 8087 3345 8087 3313 8102
$$
SCC009-017-063-075-079-085-041615-
/O.CON.KCAE.SV.W.0005.000000T0000Z-230104T1615Z/
Calhoun SC-Bamberg SC-Lexington SC-Sumter SC-Orangeburg SC-
Richland SC-
1105 AM EST Wed Jan 4 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM EST
FOR CALHOUN...BAMBERG...SOUTHEASTERN LEXINGTON...WEST CENTRAL
SUMTER...CENTRAL ORANGEBURG AND SOUTHEASTERN RICHLAND COUNTIES...
At 1105 AM EST, severe thunderstorms were located along a line
extending from near Hopkins to Orangeburg County Airport to near
Lodge, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
Orangeburg, Bamberg, McEntire Air Base, Brookdale, St. Matthews,
Gaston, Branchville, Bowman, Eastover, Congaree National Park,
Hopkins, Claflin College, South Carolina State University, Orangeburg
County Airport, Sandy Run, Gadsden, Rivers Bridge State Park, Edisto
Gardens, Swansea and Ehrhardt.
This includes Interstate 26 between mile markers 119 and 162.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 200 PM EST for central South
Carolina.
For your protection seek shelter inside a sturdy building and stay
away from windows.
&&
LAT...LON 3312 8119 3344 8108 3388 8111 3400 8063
3347 8059 3323 8070 3312 8089 3309 8088
3306 8090 3310 8094 3303 8108
TIME...MOT...LOC 1605Z 260DEG 41KT 3386 8087 3345 8087 3313 8102
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
gplWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 4, 6:49 AM EST, 3 hours 46 minutes earlier.
Area forecast discussion, Jan 4, 6:49 AM EST, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Columbia SC 649 AM EST Wed Jan 4 2023 .SYNOPSIS... Cold front along with showers and thunderstorms moving through the region today and offshore tonight. Cooler and drier conditions will be over the area for Thursday through Saturday with the next low pressure system and chances of rain returning to the area on Sunday. && .NEAR TERM /THROUGH TONIGHT/... Through the day the cold front will continue marching across the Gulf Coast with the main focus on the convection ahead of the front. By early afternoon instability across the forecast area will become moderate with LIs in the -3 range and CAPE around 1000 J/Kg. Although mid level lapse rates will be below 6 C/Km and heating will be limited by cloud cover there will be enough instability and frontal dynamics to produce chances of thunderstorms. Low level shear will also be around 40s knots so potential for some strong to severe thunderstorms exists. Agree with SPC analysis the best dynamics and potential for severe weather will be just southwest and south of the forecast area with lower potential of the Carolinas. Pwat values with the front will also be 1.5 inches so there is potential for locally heavy rainfall however with the strong low level winds cells will propagate quickly so potential for flooding is low. The front will move through the area late this evening into early tonight with drier air moving into the Midlands and CSRA overnight as the front move offshore. Winds will increase with the front and thunderstorms with gusts to 25 mph expected this afternoon and evening. High temperatures this afternoon will range from the upper 60s to around 70 along and north of I-20 with mid 70s elsewhere. Low temperatures tonight will be in the mid 40s in the western Midlands and northern CSRA with upper 40s to low 50s elsewhere. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... Dry conditions will prevail through Friday night across the region behind the cold front. On Thursday, the cooler air is expected to still lag a bit behind the exiting front, and with a good amount of sun expected through the day, highs should reach the mid to upper 60s in most areas. By Thursday night, the drier and cooler air will have taken over. With dewpoints dropping into the 30s and weak cold advection setting up, this should help to push overnight lows down in the upper 30s to the lower 40s. By Friday, the cooler air will be much more noticeable across the region as winds turn a little more out of the northwest. Highs only in the mid to upper 50s. Friday night set up to be more of an ideal radiational cooling night, with diminished winds, mostly clear skies, and dry air still in place. Most areas should still remain above freezing, in the middle 30s, but still expect a few isolated areas to drop to the freezing mark at some point through the night. && .LONG TERM /SATURDAY THROUGH TUESDAY/... Dry conditions again on Saturday as winds begin to turn back out of the south through the day. Weak upper ridge axis moves towards the area during the afternoon, helping to moderate afternoon temperatures slightly. By Sunday, the ridge moves east and upper winds turn more southwesterly ahead of the next approaching upper trough and associated surface cold front. Moisture increases enough by Sunday to bring isolated to scattered showers back into the area. Rain chances should last into the early portions of next week. Temperatures close to normal through the period. && .AVIATION /12Z WEDNESDAY THROUGH SUNDAY/... Restrictions expected through much of the period with improvement after 05/03z. Satellite imagery and surface obs show a line of convection moving through central GA and the Upstate of SC with embedded thunderstorms. Over the next several hours the line will move into the terminals with all sites expected to remain IFR to MVFR as the showers and thunderstorms move through the area. Have not included mention of thunder at the terminals as satellite imagery shows cells in southwestern GA and southeastern AL increasing and lightning closer to the terminals decreasing. Will continue to monitor. Cold front will cross the terminals this evening and move offshore early tonight with drier air moving and conditions returning to VFR around 05/05z. Winds will generally be southerly around 10 knots with gusts to 20 knots through 22z then veer to W around 5 knots through the end of the period. NOTE: The KAGS observation is not available in or unrepresentative of current conditions at night when an observer is not present. This has led us to include AMD NOT SKED there and will remain so until further notice due to a communications outage. EXTENDED AVIATION OUTLOOK...No significant impacts to aviation expected Thursday through Sunday. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jan 4, 4:41 AM EST, 5 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 441 AM EST Wed Jan 4 2023 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-050945- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 441 AM EST Wed Jan 4 2023 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. There is a marginal risk of severe weather late this morning through this evening across the Midlands of South Carolina and the Central Savannah River area of Georgia. Damaging winds are the main threat with an isolated tornado also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jan 4, 8:19 AM EST, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Columbia SC
819 AM EST Wed Jan 4 2023
SCZ020-021-041400-
Fairfield SC-Newberry SC-
819 AM EST Wed Jan 4 2023
...Strong thunderstorms will impact portions of northwestern
Fairfield and Newberry Counties through 900 AM EST...
At 818 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Clinton to 6 miles west of Joanna to 6
miles east of Waterloo to near Cross Hill. Movement was east at 50
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Newberry, VC Summer Nuclear Station, Whitmire, Monticello, Newberry
County Airport, Blair, Newberry College, Blackstock, Pomaria, Peak,
Newberry County Detention Center, US-176 and SC-
34 Crossroads, Henderson Island, Belfast Wildlife Management Area,
Maybington Fire Station, Feasterville Fire Station, Bush River Fire
Station, Vaughnville, Enoree Ranger District Office and Kinards.
This includes Interstate 26 between mile markers 62 and 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3456 8117 3455 8109 3422 8134 3424 8191
3430 8190 3437 8178 3453 8164 3449 8157
3445 8154 3449 8149 3450 8142 3457 8142
TIME...MOT...LOC 1318Z 253DEG 45KT 3451 8185 3444 8192 3436 8194 3430
8203
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
gplSpecial weather statement, Jan 4, 8:23 AM EST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Columbia SC
823 AM EST Wed Jan 4 2023
GAZ040-064-SCZ018-025-041415-
Lincoln GA-Columbia GA-McCormick SC-Edgefield SC-
823 AM EST Wed Jan 4 2023
...A strong thunderstorm will impact portions of northwestern
Columbia, Lincoln, northwestern Edgefield and McCormick Counties
through 915 AM EST...
At 823 AM EST, Doppler radar was tracking a strong thunderstorm over
Tignall, or 7 miles north of Washington, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
McCormick, Lincolnton, Clarks Hill Recreation Area, Elijah Clark
State Park, Mccormick County Airport, Hamilton Branch State Park,
Lake Strom Thurmond, Bobby Brown State Park, Parksville, Plum Branch,
Bordeaux, Broad River Campground, Modoc, Scott's Landing, Knox Scout
Reservation, Double Branches, Curry Hill, Chennault, Modoc Boat Ramp
and Colliers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3398 8265 3398 8261 3396 8257 3402 8259
3407 8253 3408 8248 3406 8245 3406 8233
3397 8230 3402 8225 3397 8218 3398 8205
3395 8204 3367 8208 3366 8249 3382 8259
3386 8257 3386 8261
TIME...MOT...LOC 1323Z 265DEG 33KT 3384 8272
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
gplSpecial weather statement, Jan 4, 8:46 AM EST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Columbia SC
846 AM EST Wed Jan 4 2023
GAZ040-063>065-SCZ018-025-041430-
Richmond GA-McDuffie GA-Lincoln GA-Columbia GA-McCormick SC-
Edgefield SC-
846 AM EST Wed Jan 4 2023
...Strong thunderstorms will impact portions of McDuffie, Columbia,
south central Lincoln, western Richmond, southwestern Edgefield and
southeastern McCormick Counties through 930 AM EST...
At 845 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southwest of Lincolnton to near
Wrightsboro to near Mitchell. Movement was northeast at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Grovetown, Evans, Thomson, Martinez, Fort Gordon, Harlem, Appling,
Clarks Hill Recreation Area, Riverwood, Mistletoe State Park,
Wrightsboro, Village Plaza Shopping Center, J. Strom Thurmond Dam,
Thomson-McDuffie County Airport, Dearing, Arties Pond Public Fishing
Area, Adamsville, Thomson Fire Department, McDuffie Regional Medical
Center and Autney.
This includes Interstate 20 in Georgia between mile markers 167 and
197.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 PM EST for east central
Georgia...and central South Carolina.
&&
LAT...LON 3364 8261 3363 8261 3363 8258 3365 8258
3364 8256 3366 8251 3365 8249 3367 8249
3368 8207 3354 8204 3327 8225 3327 8229
3331 8234 3331 8239 3334 8244 3336 8255
3341 8255 3358 8264 3362 8264
TIME...MOT...LOC 1345Z 234DEG 48KT 3370 8257 3351 8259 3326 8271
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
gplSpecial weather statement, Jan 4, 9:09 AM EST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Columbia SC
909 AM EST Wed Jan 4 2023
GAZ040-064-SCZ018-020-025-026-041500-
Lincoln GA-Columbia GA-Newberry SC-McCormick SC-Saluda SC-
Edgefield SC-
909 AM EST Wed Jan 4 2023
...Strong thunderstorms will impact portions of north central
Columbia, southeastern Lincoln, western Newberry, Edgefield, western
Saluda and eastern McCormick Counties through 1000 AM EST...
At 909 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Troy to near J. Strom Thurmond Dam.
Movement was northeast at 60 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Edgefield, Saluda, McCormick, Johnston, Troy, Saluda County Airport,
Edgefield County Airport, Mccormick County Airport, Hamilton Branch
State Park, Lake Greenwood, Trenton, Bradley, Parksville, Plum
Branch, Strom Thurmond High School, Good Hope, Modoc, Scott's
Landing, Northside Fire Station Main and Belfast Wildlife Management
Area.
This includes Interstate 26 near mile marker 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 200 PM EST for east central
Georgia...and central South Carolina.
&&
LAT...LON 3398 8230 3402 8224 3397 8218 3399 8215
3398 8205 3395 8204 3396 8202 3413 8187
3415 8190 3419 8192 3420 8194 3430 8190
3436 8179 3445 8171 3370 8182 3367 8231
TIME...MOT...LOC 1409Z 219DEG 52KT 3407 8228 3367 8229
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
gplSpecial weather statement, Jan 4, 9:14 AM EST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Columbia SC
914 AM EST Wed Jan 4 2023
SCZ016-115-116-041500-
Northern Lancaster SC-Chesterfield SC-Southern Lancaster SC-
914 AM EST Wed Jan 4 2023
...Strong thunderstorms will impact portions of Lancaster and
northwestern Chesterfield Counties through 1000 AM EST...
At 914 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Pineville to near Lesslie to near Blackstock.
Movement was northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lancaster, Indian Land, Waxhaw, Pageland, Elgin, Heath Springs, USC
Lancaster, Irwin, Andrew Jackson State Park, Van Wyck, Buford,
Fishing Creek Reservoir, Arrowood Estates, Bell Town Fire Station,
Community of Almond Glen, Faith Christian School, Carolina Commons
Shopping Center, Bear Creek Park, Central High School and McDonald
Green Elementary School.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3493 8078 3482 8079 3481 8034 3471 8036
3453 8087 3465 8089 3470 8086 3474 8088
3479 8087 3483 8090 3484 8087 3490 8088
3493 8086 3501 8091 3507 8091 3507 8090
TIME...MOT...LOC 1414Z 242DEG 44KT 3510 8089 3488 8100 3453 8108
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
gplLocal storm report, Jan 4, 10:33 AM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1033 AM EST WED JAN 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM TSTM WND DMG 2 N HEPHZIBAH 33.32N 82.10W
01/04/2023 RICHMOND GA PUBLIC
PUBLIC REPORT OF MULTIPLE TREES DOWN ALONG
WINTER AVENUE AND PERSONAL WEATHER STATION
WIND GUST OF 59 MPH. TIME ESTIMATED BY
RADAR.
&&
MGThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 8:19 AM EST | Special Weather Statement | CAE | Newberry | 41 min |
| Jan 4, 8:23 AM EST | Special Weather Statement | CAE | McCormick | 52 min |
| Jan 4, 9:09 AM EST | Special Weather Statement | CAE | Edgefield | 51 min |
| Jan 4, 9:14 AM EST | Special Weather Statement | CAE | Lancaster | 46 min |
| Jan 4, 9:21 AM EST | Severe Thunderstorm Warning | CAE | Aiken, Edgefield | 54 min |
| Jan 4, 9:41 AM EST | Severe Thunderstorm Warning | CAE | Edgefield, Saluda | 39 min |
| Jan 4, 9:56 AM EST | Severe Thunderstorm Warning | CAE | Aiken, Bamberg, Barnwell, Edgefield, Lexington, Orangeburg | 49 min |
| Jan 4, 10:00 AM EST | Tornado Warning | CAE | Aiken, Edgefield, Saluda | 30 min |
| Jan 4, 10:16 AM EST | Severe Thunderstorm Warning | CAE | Aiken, Calhoun, Fairfield, Lexington, Newberry, Richland and 1 more | 44 min |
| Jan 4, 10:32 AM EST | Tornado Warning | CAE | Aiken, Calhoun, Lexington, Orangeburg | 28 min |
| Jan 4, 10:38 AM EST | Tornado Warning | CAE | Lexington | 22 min |
| Jan 4, 10:54 AM EST | Tornado Warning | CAE | Calhoun, Lexington, Orangeburg, Richland | 36 min |
| Jan 4, 10:55 AM EST | Tornado Warning | CAE | Calhoun, Lexington, Richland | 19 min |
| Jan 4, 11:13 AM EST | Areal Flood Advisory | CAE | Fairfield, Kershaw, Lexington, Newberry, Richland, Saluda | 2 hr |
| Jan 4, 11:17 AM EST | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Kershaw, Lee, Orangeburg, Richland and 1 more | 58 min |
| Jan 4, 5:02 PM EST | River Flood Warning | CAE | Greenwood, Newberry, Saluda | 3 days |
| Jan 4, 5:02 PM EST | River Flood Warning | CAE | Calhoun, Lexington, Richland | 5 days |
| Jan 4, 5:02 PM EST | River Flood Warning | CAE | Calhoun, Richland | 8 days |
| Jan 4, 5:02 PM EST | River Flood Advisory | CAE | Lexington, Richland | 4 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.